Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Note on compact sets of first Baire class functions


Author: Roman Pol
Journal: Proc. Amer. Math. Soc. 96 (1986), 152-154
MSC: Primary 54H05; Secondary 04A15
DOI: https://doi.org/10.1090/S0002-9939-1986-0813828-3
MathSciNet review: 813828
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give an example of a separable compact subspace of the space of first Baire class functions on the irrationals which cannot be embedded in the space of first Baire class functions on the Cantor set, both of the function spaces being considered with the pointwise topology. This answers a question asked in [Ta, Problem 14-2-4].


References [Enhancements On Off] (What's this?)

  • [Ku] K. Kuratowski, Topology. Vol. I, New edition, revised and augmented. Translated from the French by J. Jaworowski, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe, Warsaw, 1966. MR 0217751
  • [K-M] Kazimierz Kuratowski and Andrzej Mostowski, Set theory, Second, completely revised edition, North-Holland Publishing Co., Amsterdam-New York-Oxford; PWN—Polish Scientific Publishers, Warsaw, 1976. With an introduction to descriptive set theory; Translated from the 1966 Polish original; Studies in Logic and the Foundations of Mathematics, Vol. 86. MR 0485384
  • [Ta] Michel Talagrand, Pettis integral and measure theory, Mem. Amer. Math. Soc. 51 (1984), no. 307, ix+224. MR 756174, https://doi.org/10.1090/memo/0307

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H05, 04A15

Retrieve articles in all journals with MSC: 54H05, 04A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0813828-3
Article copyright: © Copyright 1986 American Mathematical Society